Exemestane - bad for bones?
Exemestane - bad for bones? For those of you who know me you will remember me posting a while ago about my mum who was dx in December with liver & bone mets.
She’s been doing fine apart from a little tiredness and fatigue but they have just changed her meds to exemestane after stopping her biphosphonate infusions (they were not doing anything except making her sick and her tumour markers are through the roof) but all her onc has said is to take osteocare calcium supplements to give her already brittle bones some strength. Is this wise? I’m a little concerned about breakages etc and it seems odd to prescribe a drug that supposedly thins the bone to a bone cancer patient.
They say that by changing to exemestane it may give her a little more energy and have prescribed a small dose of steroids too. confused!
Dear keither You may find Breast Cancer Care’s factsheet about examestane helpful to read, you can read it via the following link:
If you find that you have further questions or concerns regarding your Mum’s treatment, please don’t hesitate to contact our confidential helpline on 0808 800 6000 which is open Monday to Friday 9am-5pm and Saturday 9am-2pm. The helpliners are either breast care nurses or have had experience of breast cancer and are able to offer information, support and a ‘listening ear’ which you may find helpful.
Breast Cancer Care
Keither, just about all of us with secondaries take drugs which are detrimental to other areas of our lives/bodies - their role is to arrest the cancer growth. Osteoporosis is a risk most women have in later life anyway and some of the cancer drugs just raise that risk - if it means they give your mum more time that’s surely the priority.
you are right. thanks martina.